Dying in Austin

Guys, I have been having the worst case of body flu ever contracted, and it sucks that it happens to me when I finally get to Texas, which in my humble opinion, kicks New York's ass. My mind is working, but I have to say that my body is feeble, and I have no idea what to do. If any of you is a doctor, and can give me an idea of what kind of Over the Counter medication I could take to combat this, let me know. We are talking temperature rise, cold sweats, hellucination in sleep (I had a dream where I was part of a competition, where democrats had to roll me like a bucket down hills or else I will get worse. I know, my brain is a scary place!), alternations between feeling cold and hot and a bronchital cough, not to mention an upset stomach.  I have been living off of Dayquil so far. Any ideas, recommendations or home remedies welcome.

Let me know! 

0 comment on Dying in Austin

  1. Finlander
    September 25, 2008 at 5:02 pm

    And you call yourself an Egyptian! Afterall, all you need is …

    LIME!!

    I once suffered from a similar condition while staying at some friends in Egypt. Especially those hallucinations really got my friends worried so they felt they had to take some action. The ‘action’ was left to my friends Egyptian mother who just stripped me to my underwear, cut up a bunch of limes and started to douse me with lime juice from my fingertips to my toes, even my scalp and ears. Finally she even forced me to breath the juice into my nostrils (I was feelin too much like a wet rag to object.). In less than half an hour I was cured. Since then I have used the same method whenever I feel even a slight sore throat and not once had a serious flu since. Considering the incident happend like 10 years ago and that I live on the Arctic Circle, it’s a miracle. Personally I see it, the lime, as me giving a warning sign to my body to behave. :P

    Reply
  2. Al
    September 25, 2008 at 5:57 pm

    Sorry to hear you are sick. When in Austin check out Don Juan in a Million for a great breakfast. The absolute best. And yes Austin blows NY away.
    Enjoy and hope you feel better.

    Reply
  3. Melissa in NorCal
    September 25, 2008 at 6:45 pm

    Make sure if your fever gets over 104 to go to the hospital. Drink plenty of fluids and stay in bed. I’m not sure how much Day Quil helps. If you have congestion, just get some Mucinex. The stuff they sell over the counter is worthless now. The pharmacist can give you the real deal for the same price. I hope you feel better soon. You just got introduced to a new bug is all.

    Reply
  4. Rashad
    September 25, 2008 at 7:23 pm

    Sleep. Lots of sleep. Vitamin C helps too. Lots of liquids. Take a multivitamin if you don’t normally.

    Hope you’re better soon.

    Reply
  5. igni
    September 25, 2008 at 7:45 pm

    As you do not mention high grade fever (> 40 °C respectively > 104.0 °F), it does not sound like a flu or another serious infection. If I were walking in your boots, I would abstain from any medication. Most of those “cold”/”flu” treatment drugs are useless anyway (except for the drug companies, of course). I would rather help my body fighting the pathogen by taking a break for some days, sleep a lot and drink a lot (water, tea, home-made lemonade, chicken broth, but no alcohol). If you can hardly sleep because of the cough, it might help to put up the bed-head and ask your host for a humidifier. A light diet will help to calm down your stomach (i.e. carrot soup, apple purée with rice, dates or rusk and tea with honey (dip the rusk, that ‘s good and allowed for patients :) ). If you should not feel better after 5 days or your temperature should raise over 40.0 °C, you might want to see a doctor.

    Maybe your stomach trouble is a side effect of the medication anyway. Dextromethorphan is a common agent in OTCD for “cold”/”flu” treatment. It may cause dizziness, drowsiness or restlessness, nausea, vomiting, stomach pain or diarrhoea. It does interact with alcohol and may interact with certain antidepressants (SRI, MAOI) and other drugs. Hallucinations are among the possible effects of an overdose.

    Get well soon.

    Reply
  6. Valerie
    September 25, 2008 at 11:10 pm

    Go to a doctor. There are some nasty flu-like diseases going around that do not cause a high fever, but do respond quite handily to antibiotics.

    Reply
  7. Karen
    September 26, 2008 at 1:20 am

    Not a dr., but if I were in your shoes I would take something for the fever and sleep. You will eventually get better if this is viral. If you think it could be bacterial, go see a dr. and get some antibiotics.

    Reply
  8. tedders
    September 26, 2008 at 2:54 am

    To bad you not feeling well. you know how much fun Austin can be with all those college girls running around!!!! Get well soon!!

    Reply
  9. CarpetCaptain
    September 26, 2008 at 9:22 am

    Two things spiced rum and tea. Then wrap yourself up in a blanket and go to sleep. You’ll overheat your virus (and body) beyond the narrow spectrum that it can flourish in and hopefully feel better in the morning. Hope you feel human enough in the morning to see about those college girls Teddy is going on about.

    Reply
  10. cfw
    September 26, 2008 at 9:58 am

    sweetheart, if it’s really that bad, go to a doctor!!!

    my advice would be to milk whatever egyptian/arab connections you guys have there… find an egyptian doctor who won’t mind writing your prescription in the name of a friend who has insurance. seriously. this is what i did last time i was sick stateside.

    if you absolutely refuse to see a doctor, just drink as much water as you can hold down and have a mug of the US equivalent of lemsip (maybe theraflu?) every few hours. try to eat a little bit of soup or plain rice to give your body some energy.

    also, advil liqui-gels are a total miracle cure for any aches and pains, fever, and inflammation you may have. so hook yourself up with a bottle of those too.

    salemtak!!!!!!! XOXO

    Reply
  11. Godefroi
    September 26, 2008 at 12:22 pm

    Theraflu. really.

    Tastes nasty, but helps.

    Good luck.

    Reply
  12. EgyPeter
    September 26, 2008 at 2:15 pm

    Shay.

    It cures everything.

    Reply
  13. Joanne
    September 26, 2008 at 5:47 pm

    It is probably just the 24-hour flu or possibly 48-hour flu. Take pain medication and sweat it out….literally. The flu sucks.

    Reply
  14. EgyPeter
    September 26, 2008 at 8:47 pm

    Arabic for ‘tea’ tedders.

    It’s the cure all in our culture. Add a little honey and it could quite possibly cure cancer.

    Reply
  15. Gard
    September 26, 2008 at 10:12 pm

    Get Mucinex for an expectorant, Ibuprofen/acetaminophen/naproxen for pain and Gatorade (excellent source of electrolytes, which are vital for maintaining body fluid function and are lost quickly when sick) to help stay hydrated. Also, you can go into any major pharmacy chain here in the US (CVS and Walgreens, for example) and speak with a pharmacist, who will direct your to exactly what you need and help you avoid the stuff that won’t help.

    Reply
  16. Ken Price
    September 27, 2008 at 2:00 am

    Sandmonkey:

    There are very few medicines that work on viral diseases, and that includes flu. Immunization is the only reliable control, and if you already have the disease, it’s too late.

    Try “Theraflu”, which you can get at any pharmacy without prescription. Lots of liquids (hot or cold) to stay hydrated. Aspirin to reduce the fever.

    If you don’t see a reduction in symptoms within a few days, get to an Emergency Room and make certain you have the flu, and not something else (worse)

    Stay well-

    Ken Price

    Reply
  17. Stacy
    September 27, 2008 at 7:47 am

    Sanddude,
    I usually take about four to five shots of Patron Tequila. I know it sounds harsh but trust me, it is the one thing that is guaranteed to make you fell better:) Smootches.. OBTW I am a chick.

    Reply
  18. leo
    September 28, 2008 at 2:02 am

    SM,

    How are you today? Getting better yet?

    I am not a doctor so I will not be able to suggest anything.

    I just noticed that there are contradictory suggestions so if you are not getting any better go see a doctor in person.

    Shay? Shouldn’t it be ‘chai’?

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>